MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RASP, 5MM HALF ROUND; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. RASP, 5MM HALF ROUND; ACCESSORIES,ARTHROSCOPIC
Model Number 72201733
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery the shaft of rasp broke, all pieces were removed from the patient's anatomy.No patient injury was reported.
 
Additional Manufacturer Narrative
One 5mm half round rasp was returned for evaluation.Visual assessment confirmed the reported complaint of breakage.The distal tip has broken off.The shaft is bent.Dimensional assessment of the device confirmed it meets print specification.The condition of the device indicates it was subjected to excessive force during use.Excessive force should not be applied to the instrument when manipulating soft tissue, bone, or hard objects.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges.Further investigation is not required at this time.

Brand Name
RASP, 5MM HALF ROUND
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7589811
Report Number1219602-2018-00721
Device Sequence Number11059633
Product Code NBH
UDI-Device Identifier03596010608246
UDI-Public(01)03596010608246(10)50520922
Combination Product (Y/N)N
PMA/510(K) Number
D164484
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201733
Device Catalogue NumberED72201733
Device Lot Number50520922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR